07242017Headline:

New York City, New York

HomeNew YorkNew York City

Email Chrissie Cole
Chrissie Cole
Chrissie Cole
Contributor •

FDA Warns About Powdered Pure Caffeine Risk

Comments Off

The U.S. Food and Drug Administration (FDA), is aware of at least one death that has been linked to the use of powered pure caffeine which is being marketed directly to consumers. The agency is concerned, in particular, with powered pure caffeine sold in bulk over the Internet.

Pure caffeine is a powerful stimulant and small amounts can cause accidental overdose. In fact, these products are 100 percent caffeine.  A single teaspoon of pure caffeine is roughly equal to the amount of 25 cups of coffee. Parents should and need to be aware of the serious risk to teens.

Who Should Know

Any consumer seeking caffeinated products need to be aware of the potentially high potency of these pure caffeine products. Teens and young adults are particularly drawn to these products for their alleged benefits.

Caffeine Overdose

There are quite a few serious symptoms of caffeine overdose which include seizures, erratic heartbeat and in serious cases even death. Caffeine toxicity symptoms include disorientation, diarrhea, stupor and more.

What To Do

Powered, pure caffeine should be avoided

Measuring this product accurately is nearly impossible which means consumers can easily consume a lethal amount

If at any time you experience any symptoms related to caffeine, stop using it immediately and seek medical attention.

Adverse events can be reported to the FDA by visiting their Website or calling them at 240-402-2405.